Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2017, 6:40 PM CDT for Grant Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 2, 2017, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS54 KSHV 022340
SVRSHV
LAC043-030030-
/O.NEW.KSHV.SV.W.0074.170402T2340Z-170403T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
640 PM CDT SUN APR 2 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Eastern Grant Parish in north central Louisiana...
* Until 730 PM CDT
* At 639 PM CDT, a severe thunderstorm was located near Flatwoods, or
near Boyce, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colfax, Pollock, Dry Prong, Fishville and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3139 9263 3140 9269 3140 9270 3145 9268
3145 9271 3147 9269 3152 9272 3176 9234
3171 9237 3169 9235 3163 9237 3163 9235
3162 9238 3159 9231 3157 9232 3153 9227
3149 9228 3151 9225 3148 9224 3148 9220
TIME...MOT...LOC 2339Z 234DEG 26KT 3136 9277
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:14 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 2, 4:14 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
414 PM CDT Sun Apr 2 2017
.DISCUSSION...
Extreme intense rotating tstms movg east across northern LA with
more marginally svr storms movg across sw AR. Keeping pops in
areawide this eve for any possible convection with cold front just
to the west. If nothing develops, an early eve update will most
likely reflect this. Also cancelled tor watch 109 in effect until
6 pm as storms have just cleared out of that entire area, with
areas covered by tor watch 110 remaining under the gun. A short
wave mid week will skirt northern portions of the area and a few
stg storms possible, mainly tue eve. Thereafter, a cooler and
drier airmass in place for remainder of the week, with rainfree
conditions expected thru the upcoming weekend as well./VII/.
&&
.PREV DISCUSSION... /issued 239 PM CDT Sun Apr 2 2017/
AVIATION...
For the 02/18Z terminal forecast, will prevail IFR/MVFR flight
categories through the end of the period, and for the afternoon
and into the evening include showers and thunderstorms prevailing
or tempo/d. Storms look to end before 03/06Z with possible
showers into the hours mainly over the N LA and S Central Ar
sites. VFR will return after the end of the forecast period.
Surface winds will be South to Southeast 10 to 20 knots with
higher gusts especially in and near thunderstorms, shifting to
the Southwest and West with frontal passage overnight. /06/
PREV DISCUSSION... /issued 204 PM CDT Sun Apr 2 2017/
DISCUSSION...
PDS TOR WATCH has been issued until 9 pm for most of north LA and
east Texas lakes. Rotating storm trend continues on uptick across
that area
PREV DISCUSSION... /issued 1107 AM CDT Sun Apr 2 2017/
DISCUSSION...
Tor watch issued for area until 7 pm, basically along and south
of I-20. SPC has also upgraded a portion of this area to high risk
for svr wx as well. As evident from looking at SHV 12z raob which
was not even indicative of tstms due to lack of instability and
moisture, and current widespread stg/svr storms in area attm, this
event is rapidly unfolding. LCH 12z sounding does show a blend of
stg instability and very high low lvl shear, which has translated
nwd with advancing warm front. Dewpoints have risen into upper
60s south and still upper 50s north. SE winds over gulf sustained
25 kts thus moisture advection will continue. Rain totals already
one to two inches east TX and nw LA with a lot more rainfall come,
likely verifying flash flood watch in effect thru the
overnight. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 77 56 84 / 70 20 0 10
MLU 66 79 56 83 / 80 30 0 10
DEQ 57 73 51 80 / 50 20 0 20
TXK 58 73 54 82 / 60 20 0 10
ELD 62 75 54 83 / 70 30 10 10
TYR 58 77 56 83 / 50 10 0 0
GGG 58 77 56 85 / 60 10 0 0
LFK 59 82 57 86 / 70 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Monday morning for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flash Flood Watch through Monday morning for TXZ124>126-136>138-
149>153-165>167.
&&Hazardous weather outlook, Apr 2, 2:16 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 216 PM CDT Sun Apr 2 2017 LAZ001>004-TXZ136>138-149>151-031930- Caddo-Bossier-Webster-Claiborne-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a moderate to high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. ARZ059>061-070>073-TXZ096-097-108>112-031930- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas and northeast Texas. .DAY ONE...This Afternoon and Tonight... This is an Enhanced Risk of severe thunderstorms across portions of southwest Arkansas and extreme northeast Texas. Multiple rounds of strong to severe thunderstorms are expected to develop this afternoon and evening. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon into into the overnight hours. ARZ050-051-OKZ077-031930- Sevier-Howard-McCurtain- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... This is a Slight Risk of severe thunderstorms across Southeast Oklahoma and adjacent portions of extreme Southwest Arkansas today through early Monday morning. Damaging winds and large hail are possible in stronger storms later into the afternoon, along with a possible increased threat of tornadoes by evening. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may possibly be needed late this afternoon into the overnight hours. TXZ124>126-031930- Wood-Upshur-Marion- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northeast Texas. .DAY ONE...This Afternoon and Tonight... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is an enhanced risk of severe thunderstorms this afternoon and evening for the area. Multiple rounds of supercell thunderstorms are expected to develop. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning through the overnight hours. LAZ005-006-010>014-017>022-TXZ152-153-165>167-031930- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of north central Louisiana...northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...PARTICULAR DANGEROUS SITUATION TORNADO WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. VII
In the hours before
Local storm report, Apr 2, 5:26 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 NNW DRY PRONG 31.61N 92.54W
04/02/2017 GRANT LA LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY 167.
&&
ASLocal storm report, Apr 2, 5:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MONROE 32.51N 92.08W
04/02/2017 OUACHITA LA LAW ENFORCEMENT
TREES DOWN ALL ACROSS MONROE.
&&
ASLocal storm report, Apr 2, 5:44 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 7 WNW TULLOS 31.86N 92.43W
04/02/2017 WINN LA LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY 84.
&&
ASLocal storm report, Apr 2, 5:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 NE CAMPTI 31.94N 93.06W
04/02/2017 NATCHITOCHES LA LAW ENFORCEMENT
SEVERAL TREES DOWN ON CLEAR LAKE ROAD.
SEVERAL ALSO DOWN AROUND BLACK LAKE.
&&
ASLocal storm report, Apr 2, 6:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 8 SSE DOWNSVILLE 32.52N 92.36W
04/02/2017 OUACHITA LA LAW ENFORCEMENT
SONIC RESTAURANT SIGN BLOWN DOWN.
&&
ASLocal storm report, Apr 2, 6:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG RUSTON 32.53N 92.63W
04/02/2017 LINCOLN LA LAW ENFORCEMENT
TREE BLOWN DOWN ONTO HOUSE. TREES AND POWER
LINES DOWN ACROSS THE COUNTY.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:30 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 23 hr |
| Apr 2, 9:31 AM CDT | Special Weather Statement | SHV | De Soto, Red River | 44 min |
| Apr 2, 9:48 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 42 min |
| Apr 2, 10:37 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Claiborne, Webster | 38 min |
| Apr 2, 11:34 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Sabine | 56 min |
| Apr 2, 11:41 AM CDT | Tornado Warning | SHV | De Soto, Sabine | 49 min |
| Apr 2, 11:56 AM CDT | Tornado Warning | SHV | De Soto | 49 min |
| Apr 2, 12:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 63 min |
| Apr 2, 12:29 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Webster | 18 min |
| Apr 2, 1:02 PM CDT | Tornado Warning | SHV | Caddo, De Soto | 43 min |
| Apr 2, 1:41 PM CDT | River Flood Warning | SHV | Bossier, Webster | 45 hr |
| Apr 2, 1:42 PM CDT | River Flood Warning | SHV | Webster | 19 days |
| Apr 2, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 61 min |
| Apr 2, 1:50 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 40 min |
| Apr 2, 1:52 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Sabine | 53 min |
| Apr 2, 1:53 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 27 min |
| Apr 2, 2:18 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 24 min |
| Apr 2, 2:29 PM CDT | Tornado Warning | SHV | Grant, LaSalle | 46 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 53 min |
| Apr 2, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 64 min |
| Apr 2, 3:02 PM CDT | Tornado Warning | SHV | LaSalle | 43 min |
| Apr 2, 3:05 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 40 min |
| Apr 2, 3:15 PM CDT | Areal Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 55 min |
| Apr 2, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 20 min |
| Apr 2, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 39 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 30 min |
| Apr 2, 3:46 PM CDT | Tornado Warning | SHV | Grant, LaSalle | 18 min |
| Apr 2, 3:49 PM CDT | Tornado Warning | SHV | Caldwell | 41 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 34 min |
| Apr 2, 3:58 PM CDT | Tornado Warning | SHV | Caldwell, Grant, Winn | 17 min |
| Apr 2, 4:02 PM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 43 min |
| Apr 2, 4:04 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 41 min |
| Apr 2, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Natchitoches and 1 more | 78 min |
| Apr 2, 4:14 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union | 29 min |
| Apr 2, 4:58 PM CDT | Tornado Warning | SHV | Caldwell, LaSalle, Winn | 47 min |
| Apr 2, 5:13 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Sabine, Winn | 10 hr |
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches | 60 min |
| Apr 2, 5:50 PM CDT | Tornado Warning | SHV | Grant, LaSalle | 40 min |
| Apr 2, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.